Patient Comments: Hypothyroidism - Personal Experience

Did you suspect you might have hypothyroidism? Please share your story.

Comment from: somethingwaswrong, Female (Patient) Published: August 23

I'm always hoarse and my neck and shoulders also feel tight. I'm assuming my condition has gotten bad and I have been ignoring these symptoms because my tests were normal, but this has gotten out of control. I jogged every day for 2 weeks straight and didn't lose a pound.

Was this comment helpful?Yes
Comment from: Mary Jane, 13-18 Female (Patient) Published: July 29

Starting at the age of thirteen, I used to have random uncontrollable black-outs. When I would have black-outs, my heart palpitation would be abnormally fast, I would get really dizzy and lightheaded, everything would turn black slowly, and I'd fall to the ground. My doctors didn't know what was going on until they did tests on my blood and they found that I have hypothyroidism. It explains so much, considering if that I don't take my dosage of levothyroxine sodium, I wouldn't be able to finish off the day because of the lack of energy. --IMPORTANT-- If you think you have this condition, contact your doctor to get a blood test done. A lot of the symptoms are similar to other conditions, so most doctors mistake this condition as another.

Was this comment helpful?Yes
Comment from: 19-24 Male Published: July 23

i have sudden attacks of vertigo and involuntary shaking of hands and excessive unsound sleep.

Was this comment helpful?Yes
Comment from: yankeeadrienne, 25-34 Female (Patient) Published: July 18

In high school, I was diagnosed with hypothyroidism and was put on Synthroid. I went to a specialist and was able to be active in sports and have energy. After college and moving around the country, I stopped taking the Synthroid because other doctors said my thyroid was working fine, but I can tell there has been a noticeable decrease in my energy level. I have severe fatigue, which has impacted my job status. I am looking to get new blood tests and get back on some type of medication very soon.

Was this comment helpful?Yes
Comment from: babita, 55-64 Female (Patient) Published: May 28

I'm a 55-year-old bank employee. I was very active and was going for regular walks and doing yoga. I am also a BP patient on a 25-mg dosage. A month ago my face became swollen and I had bags under my eyes. It was difficult to climb steps and I was very tired and sleepy. A blood test said my TSH level was 86.5. Doctors suggested I take 25 mg for the first week, 50 mg for the second, and the third and fourth week take 75 mg. After that, I will need another blood test. It makes me fully depressed and tired. But I have to accept this and hope for the best. In spite of the medicine, I suddenly feel very tired.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hypothyroidism - Symptoms Question: For hypothyroidism, what were the symptoms and signs you experienced?
Hypothyroidism - Treatments Question: What has been the treatment for your hypothyroidism?
Hypothyroidism - Diet Question: How does your diet affect your hypothyroidism?
Hypothyroidism - Diagnosis Question: What tests and exams led to a diagnosis of hypothyroidism?
Hypothyroidism - Causes Question: If known, what is the cause of hypothyroidism in you or a relative?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!